Kristen Moore's Publications

In many cases, I have included links to the final journal articles (journal access required) as well as to the preprint (or final) versions (journal access not required).

Actuarial and Financial Mathematics

  1. Pricing equity-linked pure endowments via the principle of equivalent utility. Insurance: Mathematics and Economics, 33 (2003), no. 3, 497-516. With V.R. Young. Preprint version.
  2. Optimal design of a perpetual equity-indexed annuity. North American Actuarial Journal, 9 (2005), no. 1, 57-72. With V.R. Young. Final Version. (Copyright 2005 by the Society of Actuaries, Schaumburg, Illinois. Reprinted with permission.)
  3. Asset allocation and annuity purchase strategies to minimize the probability of financial ruin. Mathematical Finance, to appear. With M. Milevsky , V.R. Young. Preprint.
  4. Optimal insurance in a continuous-time model. Insurance: Mathematics and Economics, 39 (2006), no. 1, 47-68. With V.R. Young. Preprint.
  5. Optimal and simple, nearly-optimal rules for minimizing the probability of financial ruin in retirement. Preprint; submitted for publication. With V.R. Young.
  6. Optimal strategies for equity-indexed annuity investors. Preprint; submitted for publication.

Oscillations in Suspension Bridges

  1. Mathematics arising from suspension bridge dynamics: recent developments. Jahresbericht der Deutschen Mathematiker-Vereinigung, 101 (1999), no. 4, 178-195. With P.J. McKenna.
  2. Multiple periodic solutions to a suspension bridge ordinary differential equation. Proceedings of the Conference on Nonlinear Differential Equations (Coral Gables, FL, 1999), 183-199, Electron. J. Differ. Equ. Conf., 5, 2000. With P.J. McKenna.
  3. Large torsional oscillations in a suspension bridge: multiple periodic solutions to a nonlinear wave equation . SIAM Journal on Mathematical Analysis, 33 (2002), no. 6, 1411-1429. Final version. (Copyright 2002 by SIAM)
  4. The global structure of periodic solutions to a suspension bridge mechanical model. IMA Journal of Applied Mathematics, 67 (2002), no. 5, 459-478. With P.J. McKenna. Preprint version.
  5. Bifurcation and stability properties of periodic solutions to two nonlinear spring-mass systems. Nonlinear Analysis, 61 (2005), no. 6, 1015-1030 With N. Ben-Gal. Preprint version.

Existence and Uniqueness Theorems for Singular Quasilinear Elliptic Problems

  1. An existence theorem for a singular quasilinear elliptic boundary value problem with boundary blow-up . Nonlinear Analysis, 38 (1999), no. 8, Ser. A: Theory Methods, 951-958. With S. Hill.
  2. Existence and uniqueness theorems for singular anisotropic quasilinear elliptic boundary value problems. Proceedings of the American Mathematical Society, 128 (2000), no. 6, 1673-1683. With S. Hill, W. Reichel.


  1. Advancing women in science at the University of Michigan: Faculty recruitment, retention, and leadership. Pre-print; submitted for publication. With A. J. Stewart.
Back to my homepage